Alert archive / Illinois / Wind Advisories in 2012

Wind Advisory 6, NWS Chicago, IL

April 15, 201216 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Apr 15, 2012, 10:18 AM CDT for 16 counties in Illinois; 5 counties in Indiana. It took effect at Apr 15, 2012, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2012, 10:18 AM CDT (15:18 UTC)
In effect from
Apr 15, 2012, 1:00 PM CDT
Expired
Apr 15, 2012, 8:24 PM CDT
In force
7 hr
Issued by
NWS Chicago, IL
All 21 counties

Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WWUS73 KLOT 151518
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1018 AM CDT SUN APR 15 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
152330-
/O.NEW.KLOT.WI.Y.0006.120415T1800Z-120416T0600Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
1018 AM CDT SUN APR 15 2012 /1118 AM EDT SUN APR 15 2012/

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT /2 AM EDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT /2 AM EDT/ MONDAY. 

* TIMING...WINDS WILL CONTINUE TO STRENGTHEN THROUGH THE AFTERNOON
  AND WILL LIKELY PEAK IN STRENGTH THIS EVENING.

* WINDS...SUSTAINED WINDS INCREASING TO 25 TO 35 MPH BY LATE
  AFTERNOON INTO THE EVENING WITH OCCASIONAL GUSTS OVER 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

IZZI
2 follow-up statements
014 
WWUS73 KLOT 152130
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
430 PM CDT SUN APR 15 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
160530-
/O.CON.KLOT.WI.Y.0006.000000T0000Z-120416T0600Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
430 PM CDT SUN APR 15 2012 /530 PM EDT SUN APR 15 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /2 AM EDT/
MONDAY...

* TIMING...THROUGH EARLY MONDAY MORNING.

* WINDS...SUSTAINED WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS UP
  TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$
600 
WWUS73 KLOT 160124
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
824 PM CDT SUN APR 15 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
160230-
/O.CAN.KLOT.WI.Y.0006.000000T0000Z-120416T0600Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
824 PM CDT SUN APR 15 2012 /924 PM EDT SUN APR 15 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Apr 15, 9:15 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 15, 9:15 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
915 AM CDT SUN APR 15 2012

.DISCUSSION...
345 AM CDT

THE BULK OF THE OVERNIGHT SHOWER AND THUNDERSTORM ACTIVITY WILL BE
ON THE WANE AS WE APPROACH SUNRISE...WITH THE OVERALL ORIENTATION OF
THE REFLECTIVITY RETURNS TO SHIFT TO THE NORTHEAST AND EVENTUALLY
OUT OF THE CWA BY THE EARLY MORNING HOURS AS A SHORTWAVE SHOOTS OFF
TO MICHIGAN. HIGH RESOLUTION GUIDANCE HAD A DIFFICULT TIME DEALING
WITH SMALL SCALE FEATURES TONIGHT...AND NOTHING CAUGHT AN MCV
CHARGING EAST OUT OF KANSAS. IT WAS WITH THIS AREA THAT AN
IMPRESSIVE SQUALL WAS CHARGING THROUGH...PLOWING INTO IOWA AND
EVENTUALLY ACROSS OUR AREA. BY THE TIME IT HIT NORTH CENTRAL AND
NORTHEASTERN ILLINOIS...IT WEAKENED CONSIDERABLY AS THE ATMOSPHERE
WEST OF THE MISSISSIPPI WAS MUCH MORE PRIMED WHEN COMPARED TO
ACROSS THE CWA. HOWEVER...SPC ANALYSIS OF H8 MOISTURE TRANSPORT IS
INCREDIBLE AND WAS HELPING TO ADVECT IN HIGH PRECIPITABLE WATER
INTO THE AREA AND ALSO HELP TO PUSH SOME INSTABILITY ACROSS.

THE MAIN SURFACE LOW RESPONSIBLE FOR THE CURRENT WEATHER
SITUATION ACROSS THE PLAINS WILL LIFT NORTHEAST AND THROUGH
WISCONSIN BY THIS AFTERNOON. SOUTH OF THIS LOW IS A COLD FRONT
THAT WILL SWEEP ACROSS NORTHERN ILLINOIS AND NORTHWESTERN INDIANA
IN THE EVENING HOURS AND BRING THE NEXT CHANCES FOR SHOWERS AND
THUNDERSTORMS. THERE ARE A LOT OF LITTLE THINGS THAT WILL GO INTO
HOW THE FORECAST WILL PAN OUT TODAY AND TONIGHT. TO
BEGIN...AFTERNOON HIGHS WILL BE IN JEOPARDY DUE TO POTENTIAL CLOUD
COVER AND THE AMOUNT OF MIXING THAT WILL TAKE PLACE. NOT TO SOLD
ON THE FACT THAT AREAS WILL SEE FULL SUNSHINE THROUGH THE
DAY...OTHER THAN POCKETS OF BLUE. WITH THE OVERNIGHT
RAINFALL...GENERALLY THAT FELL NORTH OF I-80...THINK IT WILL TAKE
A LITTLE BIT OF TIME TO WARM...AND THAT AREAS TO THE SOUTH SHOULD
STILL SEE THE WARMEST OF TEMPS...AND THEY MAY BE UNDERDONE AS A
DRY SLOT MOVES THROUGH. LOW LEVEL FLOW WILL BE CONSIDERABLE INTO
THE AFTERNOON HOURS...AND AM ON THE FENCE WITH RESPECT TO A
POTENTIAL ADVISORY. EXPECT WINDS TO INCREASE INTO THIS AFTERNOON IN
THE WARM SECTOR AND COULD FORESEE GUSTS APPROACHING 40-45 MPH INTO
THE AFTERNOON. TECHNICAL CRITERIA FOR AN ADVISORY IS TO SEE
SUSTAINED WINDS OF 30 TO 39 MPH LASTING AN HOUR OR LONGER OR WINDS
OF 45 TO 57 MPH FOR ANY DURATION. WHILE FORECAST SOUNDINGS
INDICATE THAT THE AREA SHOULD BE MIXING UP TO H9 TO H85...AND SHOW
THE TOP OF THE MIXED CHANNEL HITTING MID TO UPPER 40 TO 50 KT
RANGE...STILL HAVING A HARD TIME SEEING COMPLETELY EFFICIENT
MIXING HAPPENING UNDER THE MOIST WARM ADVECTION REGIME. WILL HIT
WORDING AT THE UPPER NON ADVISORY THRESHOLD...AND DETAIL A BIT IN
THE HWO AS WELL.

EARLY EVENING HOURS THEN WILL BE THE MAIN EVENT FOR ACTIVITY ACROSS
THE AREA AS A COLD FRONT WILL BRING THE NEXT CHANCE FOR STRONG TO
POSSIBLY SEVERE STORMS TO THE ENTIRE AREA. SOUNDINGS FOR THE
CHICAGO AREA LOOK...SLOPPY INTO THE AFTERNOON AND EVENING HOURS
THOUGH THERE IS AN INDICATION THAT WE WILL BE MILDLY CAPPED WITH
THE INCREDIBLE WAA ONGOING. EVENTUALLY THE AREA WILL BECOME
UNSTABLE AND GUIDANCE IS INDICATING THAT CAPE VALUES OF BETWEEN
600-1000 J/KG ACROSS OUR EAST...WITH 1000-1200 J/KG WEST WILL BE
ON HAND TO START OUT. BASICALLY UNIDIRECTIONAL SHEAR WILL BE IN
PLACE AND EARLY MORNING INDICATIONS OF 0-1 BLK SHEAR VALUES OF
30-35 KT AND 0-6 VALUES OF 45 TO 50 KT WILL INCREASE TO NEAR 60 KT
IN THE EVENING AND WILL SUPPORT SEMI DISCREET CELLULAR ACTIVITY.
DESPITE THE LOW WEAKENING INTO THE EVENING AND BEING SO FAR
DISPLACED FROM OUR AREA...STILL ANTICIPATE SOME OF THE STORMS TO
APPROACH AND BECOME SEVERE AS THE FRONT RIPS THROUGH. GENERALLY
EXPECT RAPID DEVELOPMENT OF THUNDERSTORMS ACROSS SOUTHEASTERN IA
AND NORTHWESTERN MISSOURI BY THE EARLY AFTERNOON HOURS....WITH
ACTIVITY SHIFTING EAST THROUGH THE EVENING AND IMPACTING THE
CHICAGO METRO IN OR AROUND THE AROUND THE 7PM HOUR. THE BIGGEST
THREAT FOR ANY SEVERE ACTIVITY TOMORROW WILL BE HAIL AND DAMAGING
WINDS. AT THIS POINT AN ISOLATED TORNADO THREAT DOES EXIST AT
LEAST FOR A TIME GIVEN THE LOW LEVEL WIND FIELDS AND POTENTIAL FOR
GOOD LOW LEVEL INSTABILITY...BUT THE INCREASED LIKELIHOOD WILL BE
TIED CLOSER TO THE SURFACE LOW AND WARM FRONTAL INTERSECTION MORE
IN THE VICINITY OF LA CROSS. THAT SAID...ANY POTENTIAL BOUNDARY
THAT IS KICKED OUT BY DECAYING STORMS...MAY MODIFY THE WIND FIELD
ENOUGH FOR TORNADOGENESIS TO TAKE PLACE. ANY ACTIVITY SHOULD EXIT
THE AREA BY OR DURING THE OVERNIGHT HOURS. SPC'S DAY 1 OUTLOOK HAS
SHIFTED THE MODERATE BOX A LITTLE TO THE SOUTH AS THE MAIN SURFACE
LOW IS NOT MOVING AS QUICKLY AS MODELS PROGGED IT OVER THE LAST
FEW DAYS.

BEYOND THE TS ACTIVITY INTO THE EVENING...IT WILL TAKE SOME TIME FOR
WINDS TO SHIFT TO THE WEST AND FOR THE DRYING TO COMMENCE. WITH THE
LINGERING CLOUD COVER AND LIMITED COLDER AIR ADVECTION...MOST AREAS
SHOULD STAY RELATIVELY WARM TONIGHT AND INTO SUNDAY MORNING...WITH
OVERNIGHT LOWS ONLY FALLING TO THE MID 50S GENERALLY EAST OF I
57...AND A FEW DEGREES COOLER WEST AND NORTH.

NOT MUCH TIME TO GET DETAILED IN THE EXTENDED FORECAST WITH THE
ONGOING STORMS LAST NIGHT AND ACTIVE PERIOD EXPECTED TONIGHT. THE
MAIN UPPER TROUGH WILL MOVE EAST AND RIDGING WILL GRADUALLY SLIDE
OVER...BRINGING ANOTHER COOL DOWN BY MID WEEK. GUIDANCE IS STILL
AT ODDS WITH HOW THE END OF THE WEEK WILL PAN OUT...BUT CHANCES
FOR FROST LOOK GOOD NORTH OF I-88 MONDAY NIGHT AND INTO TUESDAY AS
OVERNIGHT LOWS TUMBLE. SHEA

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* STRONG LINE OF THUNDERSTORMS MOVING THROUGH TERMINALS THIS
  EVENING. PERIODS OF HEAVY RAIN...HAIL...FREQUENT
  LIGHTNING...OCNL IFR CIGS/VIS POSSIBLE.

* WIDESPREAD STRONG SSWLY WINDS GUSTING TO 30-35KT THROUGH THE
  DAY AND INTO THE EVENING...NOT ASSOCIATED WITH TS.

KREIN

//DISCUSSION...UPDATED 12Z...

LOW PRESSURE LIFTING FROM EASTERN NEBRASKA THIS MORNING TOWARD
MINNESOTA BY THIS EVENING WILL SUPPORT CONTINUED DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS OVER THE AREA TODAY. THE MAIN ACTIVITY
FROM OVERNIGHT HAS LIFTED NORTH OF THE AREA EARLY THIS
MORNING...AND THE NEXT BIG LINE OF ACTIVITY IS LOCATED WELL
WEST...RUNNING FROM CENTRAL IOWA INTO OKLAHOMA. A MORE LOCALIZED
POCKET OF CONVECTION DEVELOPED AROUND DAYBREAK BETWEEN PNT AND BMI
AND MAY CLIP MDW FOR A TIME THIS MORNING. OVERALL STILL THINKING
THE MAJOR PART OF THE DAY WILL BE DRY...WITH RENEWED CONVECTION
DEVELOPING LATER THIS AFTERNOON OR TOWARD EVENING.

LENNING

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* MEDIUM TO HIGH CONFIDENCE ON NO ADDITIONAL PCPN REMAINDER OF
  MORNING AND THROUGH THE AFTERNOON.

* MEDIUM CONFIDENCE ON TIMING OF RENEWED CONVECTION AND LINE OF TS
  MOVING THROUGH THIS EVENING.

* MEDIUM TO HIGH CONFIDENCE ON WIND TRENDS...WITH STRONG SSWLY
  WINDS THROUGH THE DAY WITH GUSTS INCREASING TO 30-35KT THIS
  AFTERNOON.

KREIN

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...
TUESDAY...VFR.
WEDNESDAY...VFR. CHC MVFR CIGS W/SHRA ISO TSRA
MIDDAY/AFTN.
THURSDAY...VFR. CHC SHRA.
FRIDAY...VFR. CHC SHRA ISO TSRA.
SATURDAY...VFR.  CHC SHRA.

LENNING

&&

.MARINE...
350 AM CDT

DEEPENING LOW PRESSURE MOVING OUT OF THE PLAINS WILL REACH
SOUTHERN MINNESOTA THIS EVENING AND MOVE INTO NORTHERN LAKE
MICHIGAN BY MONDAY MORNING. WARM SOUTHERLY WINDS WILL BE GUSTING
INTO THE 35 KT RANGE OVER LAND AND NEARSHORE WATERS TODAY...BUT
THE STRONG STABLE LAYER OVER THE COOL OPEN WATERS IS EXPECTED TO
HINDER ANY MIXING DOWN TO THE LAKE SURFACE. THOSE ON HIGHER
VESSELS COULD SEE AN OCCASIONAL GUST INTO THE MIDDLE 30S...BUT THE
GALE WARNING FOR THE OPEN WATERS APPEARS MUCH MORE LIKELY ON
MONDAY WHEN COLD AIR STARTS WORKING IN ON WEST AND NORTHWEST WINDS
BEHIND A COLD FRONT THAT WILL CROSS THE LAKE EARLY MONDAY. THE
NORTH HALF OF THE LAKE CLOSER TO THE LOW IS EXPECTED TO SEE
SLIGHTLY HIGHER WIND GUSTS MONDAY...BUT THESE WOULD START LATER IN
THE DAY COMPARED TO THE SOUTH HALF. LIKEWISE...GALES ALSO ARE
EXPECTED IN THE NEARSHORE WATERS MONDAY...BUT WITH TWO HEADLINES
ALREADY IN EFFECT TODAY...WILL NOT BE ISSUING A WATCH FOR THAT
AREA THIS MORNING. THE IDEA OF JUST CONTINUING TODAY'S GALE
WARNING ALL NIGHT INTO MONDAY WAS CONSIDERED...BUT THERE APPEARS
TO BE A PERIOD OF SOMEWHAT LIGHTER WINDS OVERNIGHT INTO EARLY
MONDAY.

LENNING

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...NEARSHORE WATERS UNTIL
     10 PM SUNDAY.

     GALE WATCH...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...10 AM MONDAY TO 9 PM
     MONDAY.

     GALE WATCH...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868...3 PM MONDAY TO 1 AM TUESDAY.

&&
Hazardous weather outlook, Apr 15, 4:50 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
450 AM CDT SUN APR 15 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
161000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
450 AM CDT SUN APR 15 2012 /550 AM EDT SUN APR 15 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  LOCALLY HEAVY RAINFALL.
  FREQUENT LIGHTNING.
  HAIL TO THE SIZE OF HALF DOLLARS.
  STRONG WIND GUSTS IN EXCESS OF 60 MPH.
  ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  MORNING SHOWERS AND THUNDERSTORMS WILL COME TO AN END NORTH OF
  THE INTERSTATE 88 CORRIDOR. STORMS THIS MORNING ARE EXPECTED
  TO REMAIN BELOW SEVERE LEVELS.

  SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS
  EASTERN IOWA AND MOVE EAST...AFFECTING THE ENTIRE OUTLOOK
  AREA OF NORTH CENTRAL/EAST ILLINOIS AND NORTHWEST INDIANA IN
  THE LATE AFTERNOON TO EARLY EVENING HOURS.

  DISCUSSION:

  LOW PRESSURE ACROSS THE PLAINS WILL CONTINUE TO LIFT NORTHEAST
  TODAY AND INTO WISCONSIN BY THIS EVENING. DRAPED SOUTH OF
  THE LOW IS A COLD FRONT THAT WILL MOVE ACROSS THE
  REGION...FOCUSING SHOWERS AND POTENTIALLY STRONG/SEVERE
  THUNDERSTORMS.

STRONG WINDS ARE ANTICIPATED TODAY...WITH GUSTS APPROACHING 40
MPH THROUGH THE DAY. THERE IS A CHANCE THAT SOME GUSTS MAY
EXCEED 40 MPH IN THE AFTERNOON EVEN WITHOUT THE PRESENCE OF
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY...THURSDAY
NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-161000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
450 AM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

WINDS HAZARDOUS TO SMALL CRAFT ARE LIKELY FOR THE ILLINOIS
AND INDIANA NEARSHORE WATERS THIS MORNING.

GALE FORCE WINDS ARE LIKELY FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS THIS AFTERNOON AND EVENING.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME
THUNDERSTORMS MAY BECOME SEVERE WITH WIND GUSTS IN EXCESS OF
50 KT AND SOME STORMS MAY ALSO CONTAIN LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WINDS ARE LIKELY AGAIN ON MONDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY NIGHT AND FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-161000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
450 AM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME
THUNDERSTORMS MAY BECOME SEVERE WITH WIND GUSTS IN EXCESS OF
50 KT AND SOME STORMS MAY ALSO CONTAIN LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE CONDITIONS ARE POSSIBLE MONDAY AFTERNOON AND NIGHT.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY NIGHT AND FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

SHEA

In the hours before

Local storm report, Apr 15, 7:08 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
708 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MUNDELEIN               42.27N 88.00W
04/15/2012  M2.49 INCH       LAKE               IL   CO-OP OBSERVER

            STORM TOTAL

0700 AM     HEAVY RAIN       LAKE ZURICH             42.19N 88.09W
04/15/2012  M2.03 INCH       LAKE               IL   CO-OP OBSERVER

            STORM TOTAL

&&

ACS
Local storm report, Apr 15, 7:44 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
744 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       LIBERTYVILLE            42.28N 87.97W
04/15/2012  M2.35 INCH       LAKE               IL   TRAINED SPOTTER

&&

ACS
Local storm report, Apr 15, 7:46 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
746 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HEAVY RAIN       NORTHBROOK              42.13N 87.83W
04/15/2012  M1.42 INCH       COOK               IL   TRAINED SPOTTER

&&

ACS
Local storm report, Apr 15, 8:25 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
825 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     HEAVY RAIN       E HARVARD               42.42N 88.61W
04/15/2012  M1.75 INCH       MCHENRY            IL   COCORAHS

            STORM TOTAL

&&

ACS
Local storm report, Apr 15, 9:23 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
923 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     HEAVY RAIN       INVERNESS               42.12N 88.10W
04/15/2012  M1.45 INCH       COOK               IL   TRAINED SPOTTER

&&

ACS
Local storm report, Apr 15, 9:25 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
925 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     HEAVY RAIN       WAUKEGAN                42.37N 87.87W
04/15/2012  M2.31 INCH       LAKE               IL   TRAINED SPOTTER

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:14 PM CDTSmall Craft AdvisoryLOT11 hr
Apr 14, 10:40 PM CDTSpecial Weather StatementLOTLaSalle35 min
Apr 14, 11:20 PM CDTSpecial Weather StatementLOTDuPage, Kendall40 min
Apr 14, 11:24 PM CDTSpecial Weather StatementLOTBoone, DeKalb, Kane, Ogle, Winnebago36 min
Apr 15, 12:00 AM CDTSpecial Weather StatementLOTCook, DuPage30 min
Apr 15, 12:04 AM CDTSpecial Weather StatementLOTKane, McHenry26 min
Apr 15, 12:32 AM CDTSpecial Weather StatementLOTCook28 min
Apr 15, 1:31 AM CDTSpecial Weather StatementLOTBoone, DeKalb, Kane, McHenry29 min
Apr 15, 1:37 AM CDTSpecial Weather StatementLOTLake23 min
Apr 15, 2:08 AM CDTAreal Flood AdvisoryLOTBoone, Cook, DeKalb, DuPage, Kane, Lake and 4 more3 hr
Apr 15, 2:38 AM CDTSpecial Weather StatementLOTDuPage22 min
Apr 15, 3:48 AM CDTGale WatchLOT24 hr
Apr 15, 3:48 AM CDTGale WarningLOT18 hr
Apr 15, 6:33 AM CDTSpecial Weather StatementLOTWill27 min
Apr 15, 9:51 AM CDTMarine Dense Fog AdvisoryLOT9 hr

Nearby

Wind Advisories in Illinois, 2012Wind Advisories in Indiana, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.